Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 204, NWS Midland/Odessa, TX

May 6, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2007, 11:24 PM CDT for Terrell County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2007, 11:24 PM CDT (04:24 UTC)
Expired
May 7, 2007, 12:30 AM CDT
In force
66 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 7:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4107 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:57 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 6, 7:57 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007

.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT.  NO OTHER CHANGES ATTM.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...WARD...WINKLER.

&&

21/67
Hazardous weather outlook, May 6, 2:28 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SUN MAY 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
THE AREA.  THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT
DAVIS TO GARDEN CITY LINE.  SOME OF THESE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WIND.  LOCALLY HEAVY RAINFALL MAY
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF
THE AREA.  SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND.  IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL
ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY
RAIN DURING THE PAST WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN
AND LOWER TRANS PECOS.  EMERGENCY MANAGERS... AND OTHER EMERGENCY
RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS
FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
May 6, 8:30 PM CDTSevere Thunderstorm WarningMAFPecos60 min
May 6, 8:30 PM CDTTornado WarningMAFReagan45 min
May 6, 9:24 PM CDTFlash Flood WarningMAFPecos3 hr
May 6, 9:24 PM CDTTornado WarningMAFPecos51 min
May 6, 10:11 PM CDTSevere Thunderstorm WarningMAFTerrell64 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningMAFPecos62 min
May 6, 10:55 PM CDTFlash Flood WarningMAFReagan3 hr
May 6, 11:15 PM CDTSevere Thunderstorm WarningMAFPecos46 min
May 6, 11:56 PM CDTSevere Thunderstorm WarningMAFReagan49 min
May 7, 12:25 AM CDTFlash Flood WarningMAFPecos3 hr
May 7, 1:51 AM CDTSevere Thunderstorm WarningMAFTerrell54 min
May 7, 2:52 AM CDTFlash Flood WarningMAFTerrell3 hr
May 7, 2:54 AM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 7, 3:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 7, 1:57 PM CDTSevere Thunderstorm WarningMAFTerrell48 min
May 7, 2:47 PM CDTSevere Thunderstorm WarningMAFTerrell58 min
May 7, 5:39 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.